CajunGrl, that kind of worries me because the tests for Babesia have a lot of false negatives, from what I've heard. As you know, plaquenil started out as an anti-malarial drug and Babesia is related to malaria.
However, I was just reading up on the possible side effects associated with Plaquenil from www.rxlist.com/plaquenil-drug.htm
: "mild and transient headache, dizziness, and gastrointestinal complaints (diarrhea, anorexia, nausea, abdominal cramps and, on rare occasions, vomiting).....irritability, nervousness, emotional changes, nightmares, psychosis, headache, dizziness, vertigo, tinnitus, nystagmus, nerve deafness, convulsions, ataxia....weight loss, lassitude, exacerbation or precipitation of porphyria and nonlight-sensitive psoriasis."
There's more, but most of it is about
the effects on the eyes....
It does say "nightmares" are a possible side effect, so maybe some of what you're experiencing is a reaction to the plaquenil itself....I hope this starts to get better for you soon! You probably should tell your rheumy that these things are still happening even on the lower dose.
Saying a prayer that you DON'T have Babesia and that your symptoms improve very soon!
Lyme Disease, Babesiosis, Ehrlichiosis, Bartonella, EBV, CMV, AIH, Hashimoto's, lupus, fibro, RA, celiac disease, asthma, psoriasis, Raynaud's, hypertension, osteopenia, sleep apnea, RLS, GERD, DDD, L3-4 and L4-5 radiculopathy -> severe lower back pain, cubital tunnel, tarsal tunnel, IV Rocephin, Alinia, Zithromax, Prednisone, Imuran, Plaquenil, Lyrica, Cymbalta, Levothyroxine, Atenolol, Cozaar, Zyrtec, Fosamax, Albuterol, Prilosec, CPAPautoimmunediseasesgfliving.blogspot.com